Can Heroin Withdrawal Kill You?

Clear Treatment

How You Can Die From Heroin Withdrawal

There are not many rules about what “not” to do when you’re withdrawing from heroin, except not to use heroin. Yet because your health and safety are critically important, you should never use stimulants while you’re detoxifying.

 

Stimulants

Stimulants are chemical substances that affect the nervous system by stimulating it. They include substances, such as cocaine, methamphetamine, Adderal, Ritalin and more. Stimulant use during heroin detoxification may complicate the clinical picture because they exacerbate withdrawal.

The primary aftereffects of acute heroin withdrawal include increased heart rate and higher blood pressure. The potential hazard of stimulant use during heroin detoxification are seizures, which may be fatal.

 

Dehydration

Vomiting and diarrhea are common symptoms of heroin withdrawal and both dehydrate and weaken the body. These symptoms may complicate the clinical picture for illnesses, such as the flu, asthma or pneumonia. In addition, vomitus may enter the lungs, which may cause a lung infection, which can kill you.

 

Is Heroin Withdrawal Life-Threatening?

As withdrawal symptoms disappear, tolerance drops. Consequently, those who have just gone through a detoxification program can overdose on a much smaller dose than they’re used to. They no longer know, with any certainty, what dose is safe, and experience tells us that even a tiny overdose can be fatal.

 

Conclusion

Heroin withdrawal has the “potential” to kill, but it’s unlikely. For the most part, heroin withdrawal is difficult, but not life threatening. Especially if the individual detoxifying is in good health. If heroin detoxification protocols are done correctly, heroin detox is actually very safe.

What Is The Most Difficult Detox?